Thunderstorm Wind, Cherry
- When
- July 30, 9:50 PM CST
- Where
- Cherry County, 4.49 mi NE of Irwin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.920, -101.880
Public estimated a 60 mph wind gust.
A bow echo moved southeast out of South Dakota and into the northern Sandhills during the late evening and overnight hours of July 30-31. Before weakening in the eastern part of the forecast area, 60 mph winds were reported in Cherry County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A bow echo moved southeast out of South Dakota and into the northern Sandhills during the late evening and overnight hours of July 30-31. Before weakening in the eastern part of the forecast area, 60 mph winds were reported in Cherry County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 30, 7:08 PM CST, 2 hours 42 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 808 PM CDT SAT JUL 30 2016 .UPDATE... Issued at 804 PM CDT Sat Jul 30 2016 Fcst updated to better reflect thunderstorm chances this evening in north central NE, as well as to add fog for later tonight into the early morning. Best potential for fog development looks to be in the Platte River valley and adjacent areas of central NE. Storms moving out of SD are heading more swd now but slowly. Some potential for large hail and damaging wind. && .SHORT TERM...(This evening through Sunday) Issued at 332 PM CDT Sat Jul 30 2016 Another active night across portions of central Nebraska. Precipitation is expected to start in the north between 6pm and 8pm before sliding to the southeast as it develops into the next MCS towards daybreak. As has been the trend over the last several days, current model runs are inconsistent in the timing and placement of this system. Most models are indicating convection not starting until after 00Z Sunday (7pm), though, so confidence in start times is fairly good. With the better instability to the east and south, confidence in the track of the highest/greatest chance of showers and thunderstorms (regardless of the inconsistency in the models) is fairly good as well. This track will keep areas to the southwest (south and west of a line extending from southern Garden county to western Frontier county) dry for most of the night. Will keep just a slight chance across this portion of the CWA to account for a lingering shower. Overnight lows will be warmer than the last few nights with lows in the mid-60s. By 12Z Sunday, the developing MCS will be to the southeast of our CWA allowing a brief dry period to return for Sunday as a weak upper level ridge builds across the central US. Dry weather will only last through mid-afternoon as the next shortwave approaches from the west by early evening. Have included slight chance pops to the forecast across the extreme western counties (Sheridan down to Chase) as this system works into the Nebraska panhandle. A warming trend begins again on Sunday with highs rising up into the upper 80s to low 90s west of US-83 and mid to upper 80s east of US-83. .LONG TERM...(Sunday night through Saturday) Issued at 332 PM CDT Sat Jul 30 2016 Long term solutions seem reasonable while near term still having timing problems with waves moving over the ridge and into western Nebraska. Sunday night as ridge continues to sharpen over the northern plains and upper closed low crosses the Canadian Rockies an mid level wave will spread east across the northern plains with convection firing off the front range of the Rockies and then spreading east across the eastern plains of Wyoming and Colorado. Upslope flow will continue over western Nebraska with best dynamics for thunderstorm enhancement over northwest zones Sunday evening. Storms will spread east overnight on the nose of a diffuse broad 30kt llj. Temperatures holding fairly steady in the mid to upper 60s with the mixed layer. Unsettled weather over the forecast area with on and off again thunderstorm chances with zonal flow aloft and a second closed low moves into the Pacific northwest. Subtle impulses with mainly afternoon and evening trw and temperatures in the mid 90s. Better chances return as cool front moves through Thursday on the backside of upper low over central Canada and draws cooler air into the northern plains. Cooler Friday with highs in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 626 PM CDT Sat Jul 30 2016 TSRA developing in southern SD expected to track sewd through the evening per latest operational HRRR though model is too late in the development. This also backed up by other short range models. At any rate have included vcty TSRA for KVTN but will watch to make prevailing if trends continue. Left out of KLBF as complex and organized cold pool stays north of that area. Next issue is fog potential, especially for the Platte River Valley. MOS and LAMP guidance indicating restrictions to vsby and NAM 4km BUFR sounding also indicating fog potential. Believe since storms will stay north of KLBF but LLJ develops should see some lowering of vsby and have included this at KLBF. Did not include at KVTN at this time as favorable low level flow resides in the southern portion of the fcst area. Confidence decent on this fog development tonight. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Stoppkotte SHORT TERM...Kulik LONG TERM...Power AVIATION...Stoppkotte
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT SAT JUL 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-010300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT SAT JUL 30 2016 /853 PM MDT SAT JUL 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND DAMAGE. HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA THIS EVENING AND EARLY SUNDAY MORNING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) RK/JWS
The North Platte radar (KLNX), 151 km away, was scanning. The volume nearest the first event began at 03:52 UTC.
4 thunderstorm wind. Local standard time, as filed.
Public estimated a 60 mph wind gust.
Public estimated a 60mph wind gust.
Public estimated 60 mph wind gusts.
Public estimated a 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642054, 642055, 642057, 642058.